Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking prednisolone for skin allergy. Experiencing light headedness like going to pass out. Should I continue this medication?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 14 Questions
I'm taking prednisolone 5mgx2 a day for a skin allergy of some 5months duration. Have been on this medication for 9 days and am experiencing light headedness over the last 3 days. Felt like going to pass out at one point yesterday. Should I continue with this medication as it is not a drug to cease abruptly. I'm a 55 year old female and take no other medication other than remifemin. Thank you for your advice .
Posted Sat, 13 Jul 2013 in Medicines and Side Effects
Answered by Dr. Ali Ismayilov 1 hour later
Hello and Welcome,

Based on the information you provided, I am strongly prone to think that your symptoms (lightheadedness) is due to Remifemin, NOT prednisolone.

Remifemin is the extract of Actaea racemosa (also known as Back Cohosh). Common side effects of black cohosh include headaches, dizziness, nausea and vomiting, constipation, low blood pressure and many more.

Prednisolone does not have side effect similar to the ones you are experiencing.

So, my suggestion is to stop or at least decrease the dosage of Remifemin and observe for a few days. Then, if your symptoms persist, I would advise you to see the doctor who prescribed you the Prednisolone in order to stop/decrease dosage/replace this medication.

Hope this helps.

Kind regards,

A. Ismayilov, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor